MAUDE Adverse Event Report: AESCULAP AG AS UNIVATION XF FEMUR CEMENTED F4 RM; KNEE ENDOPROSTHESES

AESCULAP AG AS UNIVATION XF FEMUR CEMENTED F4 RM; KNEE ENDOPROSTHESES
Model Number NO183Z
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that as univation xf femur cemented f4 rm (part # no183z) was implanted during a primary procedure performed on (b)(6) 2020.According to the complainant, approximately 5 months and 10 days following the procedure, the implant loosened.Aseptic early loosening of the medial knee hemiprosthesis on the right knee was reported.The patient underwent a revision procedure on (b)(6) 2021.The complaint device was returned to the manufacturer for evaluation.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2021-00348 (lot # 52498758; no160z).Involved components: nl480: univation f meniscal comp.T5 rm/lm 8mm - lot 52569651.
 
Event or Problem Description
Associated medwatch-reports: 9610612-2021-00349 (400509551 + no183z); 9610612-2021-00348 (400509552 + no160z).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: investigation was carried out visually and microscopically.The femoral-as well as the tibial component show no device failure or serious damage.The provided tibial component show bone cement residues on almost the whole intended area/ coated surface.This indicates that a loosening between the bone and bone cement has taken place.Furthermore the bone cement residues from the tibial component shows only a partly good bone anchorage (cement interlock into the bone trabeculae) has taken place.The femoral component shows only partly cement residues on the intended area with only less bone anchorage.The meniscal component is still fixed in the tibial component.The gliding surface shows little imprints and scratches, which probably resulting from third body wear (bone chips and/or bone cement residues).Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4 (5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures/preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based on the bone cement texture on the tibial and femoral component (bone cement residues shows only a partly good bone anchorage) and the fact that there is only partical cement adhesive on the femoral component, it could be possible that there were problems with the cement technique (for example too long processing time).Based upon the investigations results a capa is not necessary.

Brand Name
AS UNIVATION XF FEMUR CEMENTED F4 RM
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11780507
Report Number9610612-2021-00349
Device Sequence Number3998217
Product Code HRY
UDI-Device Identifier04046964053603
UDI-Public4046964053603
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K131167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNO183Z
Device Catalogue NumberNO183Z
Device Lot Number52426570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NL480
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR